And it carries on : Has anyone post... - British Liver Trust

British Liver Trust
17,851 members โ€ข 9,237 posts

And it carries on

Has anyone post suffered so much with the kidneys (I know one has) ... I now got to go for a kidney biopsy because things are not improving and also because my antirejection was dropped to help my kidneys my liver bloods are starting to rise again (eye roll) lol

I always knew there was a chance of tablets kicking my kidneys in I just didn't realise it would be sooooo soon .....

29 Replies
oldest โ€ข newest

The diuretic ones kicked mine, carried nearly 30 litres of excess fluid at one point-Mr Blobby. Stomach eventually went down, legs did not until transplant, oh the sacrifice I had to make on the fashion front.

All good now, checked with my Heptologist last week.

Reply

Yes I was the same pre transplant as well I wasn't expecting it to kick off post transplant ๐Ÿ˜Š

Reply

That is why I keep checking, managed to swerve the blood pressure tablets, they are not great for the kidneys, allegedly.

Reply

I know its a rollercoaster but at least you are on it. Try and be thankful xxx

Reply

Always thankful I not feeling sorry for myself in the slightest ๐Ÿ˜

2 likes
Reply

Sorry you're feeling so shitty JoJo. Luckily I haven't had any major issues with kidneys or anything else but they recently increased my advagraf from 5 to 6mg a day ๐Ÿ˜’

Reply

I feeling good I would just love a break from hospital and procedures lol

How come they have increased your advagraf?

Reply

My immunity is not giving in without a fight ๐Ÿ‘Š๐Ÿ˜…

2 likes
Reply

Hahaha one of my other friends is like you his body is fighting against the tablets as well ๐Ÿคฃ

Reply

Hi

Iโ€™m on 6.5. It seems a hell of a lot but the bloods show itโ€™s the perfect dose.

Reply

Aw Jojo thatโ€™s rotten not a good start to the year, hereโ€™s hoping that they can find something to help you out, Iโ€™m actually dreading getting my bloods done for the same reason ๐Ÿ˜ฑ, keep your chin up you have overcome bigger hurdles and Iโ€™m sure you will this one, take care my friend ๐ŸŒบ๐Ÿ˜˜

2 likes
Reply

Oh I always keep this chin up my boobs play a part in that ๐Ÿ˜‚๐Ÿ˜‚

I have had fantastic news today as well as that anyway so I happy I am just curious myself now if it's the tablets or are my kidneys just buggered ๐Ÿ˜‚

And one of us has got to have good bloods ๐Ÿ˜˜

Reply

๐Ÿ˜‚๐Ÿ˜‚canโ€™t say I have ever had that problem double AA all the way ๐Ÿ˜‚๐Ÿ˜‚, so good you have some happy news, and as for hospital visits I could write a book about hospitals, I have twins and one is diabetic the other has autoimmune thyroiditis so there is rarely a week in our household without a hospital visit somewhere, and me well .... my treatment is spread over 4 different hospitals, fun and games, let me know how you get on with the biopsy, I follow your posts with interest ๐Ÿ˜Š๐Ÿ˜

3 likes
Reply

Christ JoJo it seems like murpheys law of anything that can happen will happen is out to make you its poster child. I said it earlier today to you and I'll say it again that it's a good thing your as tough as titanium nails . You'll beat this down like you beat down all the other obstacles I'm certain of it but your quite overdue for some downtime in between fights. Did the hemotologists ever get the issue with your massive spleen and night sweats sorted out or are they still scratching their heads on that one?

Keep up the good fight and as always keep us posted!

Sending love your way xx

Reply

Hi

Fingers crossed that they can sort it out. Itโ€™s true the tablets are poison, but hey, we need them.

I have a constant UTI - e-coli which will not go away. Iโ€™ve just finished yet another course of antibiotics as it had become unmanageable. No amount of antibiotics will actually get rid of it and I canโ€™t be on them all the time due to the Advagraf. I now have pessaries twice a week ( lovely!), a cranberry vitamin daily and a mild antibiotic weekly. At least that stops the most embarrassing problem of UTIs, ie wetting yourself! Kidney function is fine!

Whereas mine is a daily niggling problem post transplant yours is more worrying. I truly hope they find a solution and you can get back to normal.

1 like
Reply

Hi Jojo, you donโ€™t have it easy do you ? Mine are bad but I only know that because the consultant is telling me that, I donโ€™t suffer physically at all. They are trying to sort me out with the meds, I was on 8mg tac, 4 weeks later 6mg and now 4 weeks later 4mg. I also switched from azathioprine to mycophenolate mofetil which they said would help in their long term plan which is to put me on sirolimus. I havenโ€™t had to see a kidney specialist yet.

Good luck going forward

Will

1 like
Reply

Thanks will x

They tried the same thing with me reducing my meds but my liver is suffering for it now ..

And I have been on azathioprine but my body doesn't tolerate it

I am keeping the faith that things will even out x

And I am more tired and I get a lot of back pain but I can cope with it

Hope yours resolve themselves x

Reply

My hubby had transplant 2 weeks ago. His kidneys are playing havoc . They now got him drinking gunk. Potassium levels sky high. He put on 4 kg in one day!

Reply

Hope that he gets it sorted quickly. all best wishes to you both. Alf

2 likes
Reply

I know a few people who had problems with kidneys immediately post transplant a couple of them had to go on dialysis for a couple of weeks but I know they are doing great now, no problems it seems to be the shock on the body during such a huge operation and also how the kidneys were pre transplant I am positive it will settle down and so glad to hear he has had his transplant I hope it settles soon ๐Ÿ˜˜

1 like
Reply

Thanks for the reassurance, I've got the feeling that's what might happen.

Agnes

1 like
Reply

I had a small problem for first time yesterday. It may be something and nothing because I had had a couple of busy days (well busy for me at the moment). My urine was a strong colour and my feet were a bit swollen. As well as my post transplant tablets I have been on a lot of strong pain killers for my spinal breaks and I wonder if it's that that caused it. I'm only taking pain meds every 12 hours now instead of every six and I'm coping with that. The swelling has gone down today.

1 like
Reply

Hope it settles down Alf

1 like
Reply

First six months I had ascites still and when you have kidney problems your pee doesn't change colour really... You could be dehydrated that's usually the sign of dark pee and it could be your bilirubin but I doubt it because you will still be getting checked regularly ... Don't worry too much the first year your body is all over the place x

Reply

Thanks for info jojo. I'm at clinic sometime later this month so if it continues will mention it. My bloods have been really good so far. I had bad oedema in my legs pre transplant which disappeared literally overnight with transplant and not appeared again until now and just in feet and ankles and not too bad today. will have to up the bottled water intake, must admit I'm not drinking as much of it as I was pre transplant!

Reply

HI jojo,

Sorry to hear your kidneys aren't getting the message to improve for your new liver. My husband hasn't had a transplant, so no ideas for you.

I am going to send you positive vibes that this is your last glitch of 2018 and your 2019 kidneys will get with the program and start behaving in a positive way.

Best wishes and a Happy New Year,

Mary

2 likes
Reply

Thanks Mary x

I hope his call isn't too far away x

1 like
Reply

Hi again Jojo,

Since lowering my tac my kidney function is now on 63%, I was on 50% when I wrote the earlier post so iโ€™m going in the right direction. Iโ€™ve also been scripted a drug called allopurinol to help. Hope things are bit better.

Will

1 like
Reply

Great news will ๐Ÿ˜

Mine were lowered but no difference in kidneys just yet and alt creeping up but I not too worried yet ... Still waiting for appointment for kidney biopsy so we will see

So glad to hear it's made a difference for you and long may it continue x

Reply

You may also like...